Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 11, 2021, 2:07 PM CDT for Taylor County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 11, 2021, 2:30 PM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 159 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WWUS83 KARX 111907
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
207 PM CDT Fri Jun 11 2021
WIZ017-111930-
Taylor-
207 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...
At 207 PM CDT, a strong thunderstorm was located near Cornell, or 22
miles south of Ladysmith, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jump River, Gilman, Polley, Perkinstown, The Miller Dam Flowage,
Hannibal, Kathryn Lake, Donald and County Roads F And H.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4517 9059 4507 9092 4518 9093 4538 9092
4538 9080
TIME...MOT...LOC 1907Z 243DEG 32KT 4515 9102
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:24 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 11, 1:24 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 124 PM CDT Fri Jun 11 2021 .SHORT TERM...(This evening through Saturday) Issued at 124 PM CDT Fri Jun 11 2021 Scattered showers and thunderstorms with a storms capable of producing hail and gusty winds, but the severe weather threat will be fairly localized and short-lived. Regardless of how the convection evolves today, the cold front will move in tonight leading to a great day to get outdoors on Saturday with cooler temperatures and lower dew points under sunny skies. Today's convective environment with weak deep-layer shear and instability on the order of 1500 to 2000 j/kg MLCAPE will lead to strong to near severe storms that could be initially strong to severe with hail as large as 1-1.50 inch with the threat then quick transition to strong to severe wind gusts as high as 70 mph. The evolution of the convection has been in question this morning as the outflow from the overnight storms tracked east across Minnesota and additional outflow boundaries from overnight storms were across parts of northern Wisconsin, but as of early afternoon it appears the outflow moving east across SE MN and NW IA may be strong enough to be a focus for convective initiation as the cap erodes and steep low level lapse rates over 8 C/Km develop due to diurnal heating ahead of the outflow. There is low confidence on the precise evolution of storms, but isolated to scattered discrete cells are expected this afternoon with individual storms having short lifetimes due to the wear shear. Storm motions on these storms will be generally easterly to east-northeasterly with an eventual consolidation of storms into a broken line possible towards the early evening hours. There may be a severe weather threat with both the afternoon discrete storms (hail/wind) and a marginal threat for stronger winds if storms consolidate into a broken line early this evening. .LONG TERM...(Saturday night through Friday) Issued at 124 PM CDT Fri Jun 11 2021 Relief from the heat is on the way next week with even a chance for below-normal temperatures next week. On the synoptic scale the upper- level flow becomes briefly zonal mid-weekend before a longwave ridge again begins to build across the Rockies early next week then slowly build east across the northern Great Plains and Canadian Prairie mid- week. At low levels this building ridge to the west will mean welcome northerly flow, causing cooler Canadian air to advect southward across the Great Lakes and parts of the Upper Midwest. Unfortunately this will not mean much in the way of precipitation chances, with dry conditions expected throughout much of the work week until late in the week when a warmer airmass advects in quickly followed by a cold front tracking north to south across Wisconsin and eastern MN. Mostly sunny and dry late-weekend through most of next week. Highs in the upper 80s to low 90s Sunday and Monday but feeling MUCH drier as dew points will be in the mid 40s to mid 50s. Tuesday/Wednesday look to be the coolest days of the week with highs expected to be near normal in the mid 80s, but the lower end of guidance is hinting at highs as cool as the upper 70s depending on the strength and placement of the mid/upper level ridge to the west and the broad mid- level trough over the Great Lakes. Trending warmer late-week with highs in the 90s (but some sites approaching the triple digits) on Thursday as a warm front moves in from the west, but the heat should be brief as a cold front approaches from the north on Friday leading to a chance for precipitation. Beyond the 7-day, next weekend temperatures look to be near or below normal. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 105 PM CDT Fri Jun 11 2021 Primarily VFR conditions expected through the period. Winds will be somewhat variable this afternoon as remnant outflow crosses the area with winds becoming northwest in the wake of a cold front this evening. Isolated thunderstorms are possible this afternoon ahead of the cold front, with the highest chances late this afternoon and evening with the cold front passage. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JJM LONG TERM...JJM AVIATION...JM
Hazardous weather outlook, Jun 11, 5:12 AM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 512 AM CDT Fri Jun 11 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121015- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 512 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this morning with scattered thunderstorms possible later today and tonight. Heavy rain and lightning will be the primary hazards however some storms may become strong to severe with damaging winds and large hail. The present thinking is that storms moving into Minnesota will weaken as they move into southeast Minnesota. Additional thunderstorms may try to develop during the day and become scattered later this afternoon and tonight. The chances appear a little better north of I90 and into parts of central Wisconsin. Very warm and humid conditions will continue for one more day today. Highest heat index values should be from 95 to 105 degrees. The prolonged period of heat and humidity can significantly increase the potential for heat-related illnesses. Persons are urged to take precautions as needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Jun 11, 10:42 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1042 AM CDT Fri Jun 11 2021
MNZ086-087-094-111715-
Olmsted-Dodge-Mower-
1042 AM CDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OLMSTED...MOWER
AND DODGE COUNTIES...
At 1041 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Faribault to near Glenville.
Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Rochester, Austin, Dodge Center, Mantorville, Kasson, Stewartville,
Byron, Hayfield, Oronoco, Grand Meadow, Le Roy, Adams, West Concord,
Brownsdale, Lyle, Claremont, Rose Creek, High Forest, Lansing and
Wasioja.
This includes Interstate 90 in Minnesota between mile markers 175 and
215.
LAT...LON 4420 9304 4419 9239 4385 9240 4385 9245
4350 9245 4350 9305
TIME...MOT...LOC 1541Z 257DEG 28KT 4427 9319 4356 9319
JAMSpecial weather statement, Jun 11, 11:34 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1134 AM CDT Fri Jun 11 2021
IAZ008>010-018-019-029-MNZ079-087-088-094-095-WIZ032-111730-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-Wabasha-Olmsted-
Fillmore-Winona-Mower-Buffalo-
1134 AM CDT Fri Jun 11 2021
...STRONG WINDS WILL AFFECT SOUTHEASTERN MITCHELL...HOWARD...
NORTHWESTERN FAYETTE...EASTERN FLOYD...WESTERN WINNESHIEK...
CHICKASAW...WESTERN WINONA...OLMSTED...EASTERN MOWER...WABASHA...
FILLMORE AND NORTHWESTERN BUFFALO COUNTIES...
At 1132 AM CDT, radar indicated strong winds assocaited with showers
located along a line extending from near Oronoco to Le Roy to
Nashua. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these showers.
These winds will be near...
Oronoco around 1135 AM CDT.
Mazeppa around 1140 AM CDT.
New Hampton around 1200 PM CDT.
Wykoff around 1210 PM CDT.
Jerico around 1215 PM CDT.
Preston and Lawler around 1220 PM CDT.
Fountain around 1225 PM CDT.
Wabasha, Lanesboro and Protivin around 1230 PM CDT.
Other locations impacted by these showers include Forestville State
Park, Vernon Springs, Bradford, Potsdam, Chickasaw, Isinours,
Fillmore, County Roads 28 And 31, Hidden Meadows R V Park and Kings
Park.
This includes Interstate 90 in Minnesota between mile markers 202 and
243.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9224 4441 9208 4459 9203 4460 9189
4376 9185 4289 9193 4288 9208 4291 9208
4291 9262 4345 9255 4419 9266
TIME...MOT...LOC 1632Z 232DEG 24KT 4419 9255 4350 9248 4296 9255
SkowLocal storm report, Jun 11, 12:09 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST 3 N STEWARTVILLE 43.90N 92.48W
06/11/2021 M40 MPH OLMSTED MN MESONET
MESONET STATION MN070 3 N STEWARTVILLE.
1145 AM TSTM WND GST 2 NNE ROCHESTER 44.04N 92.46W
06/11/2021 M45 MPH OLMSTED MN TRAINED SPOTTER
1115 AM TSTM WND GST 2 ESE DODGE CENTER 44.02N 92.82W
06/11/2021 M41 MPH DODGE MN AWOS
AWOS STATION KTOB DODGE CENTER AIRPORT.
1135 AM TSTM WND GST 3 E CHARLES CITY 43.07N 92.62W
06/11/2021 M40 MPH FLOYD IA AWOS
AWOS STATION KCCY CHARLES CITY AIRPORT.
&&Special weather statement, Jun 11, 1:34 PM CDT, 33 minutes before
Special Weather Statement National Weather Service La Crosse WI 134 PM CDT Fri Jun 11 2021 WIZ034-042-111900- Jackson-Monroe- 134 PM CDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JACKSON AND NORTH CENTRAL MONROE COUNTIES... At 134 PM CDT, a strong thunderstorm was located near Cataract, or 11 miles southeast of Black River Falls, moving east at 15 mph. Half inch hail is possible with this storm. Locations impacted include... Millston, Warrens, Jellystone Park Near Warrens, Shamrock, Pigeon Creek Campground, The North Flowage and Kirby. This includes Interstate 94 between mile markers 125 and 139. If outdoors, consider seeking shelter inside a building. LAT...LON 4409 9084 4420 9083 4425 9053 4407 9050 TIME...MOT...LOC 1834Z 268DEG 14KT 4415 9075 Skow
Special weather statement, Jun 11, 2:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
207 PM CDT Fri Jun 11 2021
WIZ017-111930-
Taylor-
207 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY...
At 207 PM CDT, a strong thunderstorm was located near Cornell, or 22
miles south of Ladysmith, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jump River, Gilman, Polley, Perkinstown, The Miller Dam Flowage,
Hannibal, Kathryn Lake, Donald and County Roads F And H.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4517 9059 4507 9092 4518 9093 4538 9092
4538 9080
TIME...MOT...LOC 1907Z 243DEG 32KT 4515 9102
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:34 PM CDT | Special Weather Statement | ARX | Jackson | 26 min |
| Jun 11, 1:49 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 26 min |
| Jun 11, 2:23 PM CDT | Special Weather Statement | ARX | Juneau | 37 min |
| Jun 11, 2:24 PM CDT | Special Weather Statement | ARX | Taylor | 36 min |
| Jun 11, 2:50 PM CDT | Special Weather Statement | ARX | Adams | 25 min |
| Jun 11, 2:57 PM CDT | Special Weather Statement | ARX | Adams | 33 min |
| Jun 11, 3:43 PM CDT | Special Weather Statement | ARX | Adams | 32 min |
| Jun 11, 6:30 PM CDT | Special Weather Statement | ARX | Clark, Crawford, Jackson, La Crosse, Monroe, Richland and 2 more | 60 min |
| Jun 11, 6:38 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Vernon | 37 min |
| Jun 11, 11:34 AM CDT | Special Weather Statement | ARX | Chickasaw, Howard | 56 min |
| Jun 11, 10:42 AM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted | 93 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.